Delaware, 2016Damaging Winds in Delaware, August 14, 2016
August 14, 2016 · NWS PHI · 2 events in 2 counties and zones
Another trough of low pressure, similar to the day before led to the development of a round of showers and thunderstorms. Some of thunderstorms became severe with damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another trough of low pressure, similar to the day before led to the development of a round of showers and thunderstorms. Some of thunderstorms became severe with damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 14, 8:40 PM EST, 5 minutes earlier.
Area forecast discussion, Aug 14, 8:40 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
940 PM EDT SUN AUG 14 2016
.SYNOPSIS...
High pressure entrenched off shore will result in continued hot
and humid weather across our region. A very weak cold front will
move into our region tonight before stalling Monday. Low pressure
passing to our north during midweek will trail another cold front
through the region. Weak high pressure follows for the end of the
work week and it may continue to be our primary influence into
next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
A frontal boundary extended southwestward from southern New
England into the northern part of our region this evening. It was
diffuse and a bit difficult to find especially with the outflow
boundaries from the ongoing convection.
There was an outflow boundary in our region that extended across
northern Delaware and southern New Jersey at 9:30 PM. The
boundary will continue to move to the southeast. Meanwhile, a
fairly strong convective complex was located over the upper part
of Chesapeake Bay and it was moving eastward. There were wind
gusts in excess of 50 MPH with the system and Severe Thunderstorm
Warnings were in effect.
It appears as though the potential for showers and thunderstorms
was ending along and to the northwest of Interstate 95. We will
mention scattered showers and thunderstorms for locations to the
southeast until midnight. The consensus of the model guidance
suggests that the precipitation will dissipate by that time.
The sky will range from clear to partly cloudy overnight. Patchy
fog and haze is possible toward daybreak. The wind should favor
the west to northwest at speeds less than 10 mph. Minimum
temperatures will likely favor the 70s, with some locations in the
elevated terrain dropping into the upper 60s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
The frontal boundary is expected to stall across the area by
Monday morning. Temperatures are forecast to be a couple of
degrees lower Monday than they were on Sunday and dewpoints are
expected to be a little lower as well. However, the combination of
the heat and humidity will continue to produce heat index values
around 100 degrees in the Philadelphia metro area. So being we are
in a multi day heat event, we have extended the Excessive Heat
Warning through Monday, and also into Tuesday for the Philadelphia
Metro area.
Even with the front in place, we expect the area to start out
precipitation free as there are not any short wave/vorticity
impulses expected early in the day. However, with the heat and
humidity, and potential for a short wave/vorticity impulse later
in the day, isolated/scattered showers and thunderstorms are
expected to develop during the afternoon.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
**Heat related hazards into Tuesday or Wednesday of this week with
the I-95 heat wave probably lasting through at least Wednesday**
500 MB: A +2 standard deviation hot ridge aloft remains anchored
over the western Atlantic through Wednesday. A bit of troughing
occurs over the northern Atlantic late in the week before
northeast United States ridging develops next weekend.
Temperatures: August through the 13th has averaged generally 1 to
4 degrees above normal with above normal warmth continuing this
entire period of Monday night through Sunday. Calendar day
averages should be nearly 11 degrees above normal Tuesday and
possibly again Wednesday and then around 5F above normal Thursday-
Sunday.
Forecast basis: Unless otherwise noted, a 50 50 blend of the
12z/14 GFS/NAM MOS guidance Monday night-Tuesday night, thereafter
the 12z/14 GFS MEX MOS for Wednesday and 15z/14 WPC Guidance
Thursday- Sunday. 12z/14 EC 2m temps were checked but basically
didn't need to make any significant adjustments.
The dailies...
Monday evening...any leftover convection from Monday afternoon
probably dies out shortly after sunset.
Late Monday night and Tuesday...The split flow Louisiana soaker
short wave (used the 850 vort to track since that seems more
conservative and not merging with northern stream energy and its
also a method of tracking tropical systems) will lift out and
probably pass through northern Pennsylvania or New York State late
Tuesday. Modeled MLC of nearly 2000J, plus decent bulk shear
related to enhanced wind fields associated with the short wave
induced low pressure crossing New York State should result, at the
least, wind shift boundary associated strong thunderstorms. A few
of these may produce damaging wind and and brief flash flooding
rains in a few spots, since PWAT will be near 2 inches and it is
remnant moisture/energy from the Louisiana deluge.
Earlier Tuesday, The warm air advection pattern should also send
a preliminary batch of scattered showers and isolated
thunderstorms northeastward through our area (remnant Monday cool
front turning around and moving north as a warm front).
The southwest wind flow and +19C 850 airmass will probably allow
max temps to rise into the mid 90s from TTN southwestward,
possibly upper 90s parts of the Delmarva. Probable D7 of the heat
wave. This combined with dewpoints in the mid 70s should once
again result in heat indices in the 100-110 range (only tempered
by any midday rainfall). This should be slightly less hot then the
heat index values of yesterday.
The cumulative impact of this heat, can be detrimental to health.
We've noted at least 3 heat related deaths this weekend in our
area. So the warning for the TTN-ILG corridor was extended through
Tuesday, to keep the warning process simple. Tuesday will probably
feel 5 to 10 degrees warmer than Monday. Confidence in this
scenario is: average or a bit above.
Tuesday night...Strong thunderstorms to start, especially E PA
and NJ and they should end from west to east late. Confidence:
below average.
Wednesday...Its questionable whether there will be any leftover
convection in NJ/DE, otherwise partly sunny and hot, but maybe
lowering dewpoints late in the day? The EC has more moisture and
instability so confidence is Below average. D8 of the HEAT Wave in
PHL and temps may rise back into the mid 90s with a nice hot
westerly flow and 850 temps near 18C.
Thursday through Sunday...Partly cloudy, maybe an afternoon
shower or thunderstorm on one of these days but model guidance has
some variability. I did look at the 12z/14 UK and GGEM and I dont
see much cool down in these models nor any significant coastal low
as constantly being attempted to develop by the EC and GFS to
varying degrees off the east coast. Its possible the EC and GFS
are a little premature. Confidence: below average.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Generally VFR conditions are expected through the TAF period.
However, we will mention the potential for a thunderstorm at KILG
until 0300Z and showers at KMIV and KACY until 0400Z. Also, we
will carry MVFR visibility restrictions late tonight at KRDG and
KMIV.
There is a chance for afternoon showers and thunderstorms on
Monday. However, their timing and coverage remains quite uncertain
at this point so they will not be mentioned in the TAFs.
The wind should favor the northwest at less than 10 knots for
tonight and Monday. The sea and bay breeze fronts may affect KACY,
KMIV and KILG in the afternoon.
Outlook...
Monday night...Probably VFR to start but mvfr vsby reductions
possible late in haze or a shower. Confidence: below average.
Tuesday and Tuesday evening...VFR. showers and scattered
thunderstorms anticipated. one group of showers possible during
the predawn hours and then another and probably stronger band late
in the day or evening. MVFR and even IFR conditions will be
possible with any thunderstorms. Wind becoming south to southwest
and gusty to 15 to 20 kt during the afternoon. Confidence:
average.
Wednesday...VFR. West wind gust 20 kt. MVFR conditions are
possible with isolated to scattered thunderstorms. Confidence:
average.
Thursday and Friday...VFR. Light Northwest wind. Confidence:
average.
&&
.MARINE...
Southwest to west winds continued across the waters this evening.
However, an advancing gust front was shifting the wind to the west
and northwest. A frontal boundary is expected to stall near the
area tonight into Monday. So while winds will be west to northwest
overnight, they should become more south to southeast again on
Monday. Winds are not expected to be as gusty Monday as there have
been over this weekend.
Outlook...
Monday night and most of Tuesday...winds and seas should stay
below SCA criteria. However, gusty winds will be possible in the
vicinity of thunderstorms.
Late Tuesday..a period of SCA southwest flow conditions possible.
Wednesday...a period of westerly flow sca gusts possible.
Thursday and Friday...for now, no SCA headlines anticipated.
RIP CURRENTS...
The rip current risk for Monday looks to be low, but could
approach moderate for New Jersey if winds switch to more southeast
and increase during the day. The risk is currently expected to
remain low for Delaware.
Water temperatures: Pockets of 65 to 70F water temperatures were
observed today near Atlantic City. Water temperatures were
generally much above normal off the DE coast.
&&
.CLIMATE...
Here are the daily record highs for 15, and the year they were
reached (* indicates the record was reached on more than one year;
the most recent is listed): I added TTN since our forecast is
within 2F of record there. On Monday we'll add more records if its
more certain our currently forecast temps for Tuesday are 2f too
low.
Atlantic City has set a record and Wilmington DE has equaled
their record for today.
Aug 15 Aug 16
ACY...100-1988
PHL...98-1988
ILG...98-1988
ABE...97-1988
TTN...97-1988 95-2002 and 1997
GED...95-1985
RDG...96-2002*
MPO...88-2002
This lists the number of days we have reached at least 90 degrees
(as of August 14) and the mean number of 90 degree days for each
climate site (computed from when the period of record began). We
are above normal for 90 degree days at all climate sites.
Site 90 deg days beginning of climate record
2016 mean
ABE 26 17 1922
ACY 23 10 1874
GED 27 27 1998
PHL 30 21 1873
RDG 28 21 1999
TTN 25 20 1998
ILG 25 20 1894
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Excessive Heat Warning until 6 PM EDT Tuesday for PAZ070-071-
102-104-106.
NJ...Excessive Heat Warning until 6 PM EDT Tuesday for NJZ015-
017>019.
DE...Excessive Heat Warning until 6 PM EDT Tuesday for DEZ001.
MD...None.
MARINE...None.
&&
Synopsis...Drag
Near Term...Iovino
Short Term...Robertson
Long Term...Drag
Aviation...Drag/Iovino
Marine...Drag/Robertson
Climate...DragHazardous weather outlook, Aug 14, 6:54 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT SUN AUG 14 2016
NJZ001-007>010-PAZ060>062-101-103-105-160000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
754 PM EDT SUN AUG 14 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HOT CONDITIONS CONTINUE THROUGH THE EARLY PART OF THE WORK WEEK.
HEAT INDEX VALUES ON TUESDAY WILL LIKELY RISE TO HEAT ADVISORY
CRITERIA OF 100 TO 105 DEGREES. THIS IS PRIMARILY ALONG AND SOUTH
OF INTERSTATE 78.
THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ054-055-160000-
CARBON-MONROE-
754 PM EDT SUN AUG 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-160000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
754 PM EDT SUN AUG 14 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-160000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
754 PM EDT SUN AUG 14 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HOT CONDITIONS CONTINUE THROUGH THE EARLY PART OF THE WORK WEEK.
HEAT INDEX VALUES ON TUESDAY WILL LIKELY RISE TO HEAT ADVISORY
CRITERIA OF 100 TO 110 DEGREES.
THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-160000-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
754 PM EDT SUN AUG 14 2016
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HOT CONDITIONS CONTINUE THROUGH THE EARLY PART OF THE WORK WEEK.
HEAT INDEX VALUES ON TUESDAY SHOULD RISE TO AT LEAST 100 DEGREES
AND MAY REQUIRE A HEAT ADVISORY.
THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THE PRIMARY
HAZARDS WILL BE HEAVY RAIN LEADING TO FLOODING AND STRONG GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-160000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
754 PM EDT SUN AUG 14 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GUSTY WINDS WILL BE POSSIBLE WITH THUNDERSTORMS TUESDAY AND
TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 6:31 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
731 PM EDT SUN AUG 14 2016
PAZ060-101-103>105-150015-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER
BUCKS-
731 PM EDT SUN AUG 14 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHESTER...
SOUTHEASTERN BERKS...WEST CENTRAL BUCKS AND NORTHWESTERN MONTGOMERY
COUNTIES...
AT 730 PM EDT...A STRONG THUNDERSTORM WAS OVER BIRDSBORO...OR 7 MILES
SOUTHEAST OF READING...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
READING...NORRISTOWN...POTTSTOWN...PHOENIXVILLE...LANSDALE...WEST
NORRITON...EAST NORRITON...PERKASIE...SOUDERTON...BIRDSBORO...
COLLEGEVILLE...ROYERSFORD...TRAPPE...HATFIELD...SCHWENKSVILLE...
BECHTELSVILLE...GREEN LANE...NEW MORGAN...CEDARVILLE AND PUGHTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4019 7592 4037 7591 4038 7525 4011 7528
TIME...MOT...LOC 2330Z 274DEG 29KT 4028 7581
MWG
Special weather statement, Aug 14, 6:56 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT SUN AUG 14 2016
PAZ060-101>103-150045-
BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-EASTERN CHESTER-
756 PM EDT SUN AUG 14 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTER...SOUTHERN BERKS
AND SOUTHWESTERN MONTGOMERY COUNTIES...
AT 754 PM EDT...A STRONG THUNDERSTORM WAS NEAR HONEY BROOK...OR NEAR
NEW HOLLAND...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...PHOENIXVILLE...COATESVILLE...WESTTOWN...DOWNINGTOWN...
PARKESBURG...HONEY BROOK...ELVERSON...NEW MORGAN...CHESTER SPRINGS...
MARSHALLTON...GLENMOORE...LIONVILLE-MARCHWOOD...LIONVILLE...
WEST GOSHEN...MALVERN...SOUTH COATESVILLE...MODENA...
THORNDALE AND EXTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4004 7593 4011 7594 4014 7588 4019 7595
4014 7549 3992 7555 3996 7599
TIME...MOT...LOC 2354Z 273DEG 25KT 4006 7597
MWGSpecial weather statement, Aug 14, 7:17 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 PM EDT SUN AUG 14 2016
NJZ009-010-012-015-017-PAZ070-071-101>106-150100-
SOMERSET-HUNTERDON-MERCER-GLOUCESTER-MIDDLESEX-WESTERN
CHESTER-WESTERN MONTGOMERY-PHILADELPHIA-EASTERN MONTGOMERY-LOWER
BUCKS-EASTERN CHESTER-DELAWARE-UPPER BUCKS-
817 PM EDT SUN AUG 14 2016
... A LINE OF STRONG THUNDERSTORMS TO MOVE INTO THE PHILADELPHIA
METROPOLITAN REGION...
AT 815 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM TINICUM TOWNSHIP TO CHESTER SPRINGS...AND MOVING EAST
AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...TRENTON...WEST CHESTER...BENSALEM...EWING...
NORRISTOWN...CHESTER...PHOENIXVILLE...LANSDALE...WEST NORRITON...
EAST NORRITON...PRINCETON...YEADON...WESTTOWN...PERKASIE...
DOYLESTOWN...BYRAM...DOWNINGTOWN...CONSHOHOCKEN AND HATBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3984 7534 3992 7580 4050 7513 4036 7452
TIME...MOT...LOC 0015Z 282DEG 24KT 4044 7510 4009 7563
MWG
Special weather statement, Aug 14, 7:46 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
846 PM EDT SUN AUG 14 2016
MDZ008-012-015-019-020-PAZ101-150115-
CECIL-CAROLINE-TALBOT-KENT-QUEEN ANNE'S-WESTERN CHESTER-
846 PM EDT SUN AUG 14 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT KENT...TALBOT...
WESTERN CECIL...SOUTHWESTERN QUEEN ANNE'S...SOUTHWESTERN CAROLINE AND
SOUTHWESTERN CHESTER COUNTIES...
AT 844 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FORT
SMALLWOOD STATE PARK...MOVING EAST AT 40 MPH. A GUST FRONT PRODUCING
WINDS UP TO 40 MPH IS EXTENDING WELL OUT AHEAD OF THE STORMS AND
WILL MOVE ONSHORE SHORTLY.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
EASTON...HAVRE DE GRACE...ABERDEEN PROVING GROUND...CENTERVILLE...
TALBOT...CHESTERTOWN...CENTREVILLE...ROMANCOKE...ROCK HALL...
TRAPPE...ST. MICHAELS...OXFORD...OLD TOWN...ROCK SPRINGS...
RICHARDSMERE...GRASONVILLE...OCTORARO...STEVENSVILLE...
COPPERVILLE AND SKIPTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3875 7635 3886 7626 3879 7620 3879 7619
3897 7625 3884 7637 3885 7638 3895 7636
3902 7632 3900 7617 3901 7620 3902 7621
3917 7628 3955 7611 3970 7622 3974 7612
3857 7602
TIME...MOT...LOC 0044Z 266DEG 36KT 3916 7650
MWGSpecial weather statement, Aug 14, 8:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT SUN AUG 14 2016
NJZ009-010-012-013-015-019-020-PAZ106-150145-
OCEAN-SOMERSET-WESTERN
MONMOUTH-HUNTERDON-MERCER-MIDDLESEX-NORTHWESTERN BURLINGTON-LOWER
BUCKS-
912 PM EDT SUN AUG 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER...SOUTHEASTERN
HUNTERDON...SOUTHWESTERN MONMOUTH...SOUTHERN SOMERSET...MIDDLESEX...
NORTHWESTERN OCEAN...NORTH CENTRAL BURLINGTON AND EASTERN BUCKS
COUNTIES...
AT 912 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SKILLMAN TO BORDENTOWN...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...SOMERSET...EDISON...
OLD BRIDGE...JACKSON...EAST BRUNSWICK...SOUTH BRUNSWICK...
SAYREVILLE...NORTH BRUNSWICK...MANALAPAN...EWING...MIDDLESEX...
PRINCETON...MANVILLE...JAMESBURG...HIGHTSTOWN...
BORDENTOWN AND CRANBURY.
LAT...LON 4050 7427 4050 7428 4048 7427 4006 7431
4008 7478 4050 7475 4061 7434 4061 7431
4059 7429 4060 7427
TIME...MOT...LOC 0112Z 260DEG 20KT 4044 7470 4016 7472
SFJLocal storm report, Aug 14, 8:40 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 PM EDT SUN AUG 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST TOLCHESTER BEACH 39.21N 76.24W
08/14/2016 M56 MPH KENT MD MESONET
&&
EVENT NUMBER PHI1601727
SFJThunderstorm Wind, New Castle
- When
- August 14, 8:45 PM EST
- Where
- New Castle County, 0.87 mi SE of Townsend
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.390, -75.690
Numerous Trees and Wires down in and near Townsend.
Thunderstorm Wind, Kent
- When
- August 14, 8:50 PM EST
- Where
- Kent County, 0.53 mi W of Smyrna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.300, -75.610
Trees downed due to thunderstorm winds in Smyrna and Clayton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Louisiana, August 14 to 31, 2016$1.4 billion · 10 events
- Lightning Strikes in Florida, August 14 to 17, 20161 death · $400,000 · 2 events
- Rip Current in Florida, August 14, 20161 death · 1 event
- Hail and Lightning Strike in South Dakota, August 14, 2016$50,000 · 0.75 in hail · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 14, 201663 kt wind · 21 events
- Damaging Winds in Maryland, August 14, 201658 kt wind · 16 events
- Flash Flood and Damaging Winds in Mississippi, August 14 to 16, 2016$16,000 · 50 kt wind · 4 events
- Damaging Winds and Lightning Strike in Florida, August 14, 20161 injured · 50 kt wind · 3 events
- Damaging Winds in Alabama, August 14, 20161 injured · $500 · 2 events
- Damaging Wind in Indiana, August 14, 2016$15,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, August 14, 20162 in hail · 9 events
- Damaging Winds and Lightning Strike in Alabama, August 14, 2016$10,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643603, 643605.